A group law on smooth real quartics having at least 3 real branches
Journal de Théorie des Nombres de Bordeaux, Tome 14 (2002) no. 1, pp. 249-256.

Soit C une courbe quartique réelle lisse dans 2 , qui admet au moins trois branches réelles B 1 ,B 2 ,B 3 . On pose B=B 1 ×B 2 ×B 3 et soit OB. On note τ O l’application de B sur la composante neutre Jac(C)() 0 de l’ensemble des points réels de la jacobienne de C, définie en posant τ O (P) comme étant la classe du diviseur P i -O i . Alors, τ O est bijective. On montre que cela permet une description géométrique explicite de la loi de groupe sur Jac(C)() 0 . Cela généralise la description géométrique classique de la loi de groupe sur la composante neutre de l’ensemble des points réels de la jacobienne d’une cubique. Si la quartique est définie sur un corps de nombres réel, alors on obtient une description géométrique d’un sous-groupe du groupe de Mordell-Weil d’indice un diviseur de 8.

Let C be a smooth real quartic curve in 2 . Suppose that C has at least 3 real branches B 1 ,B 2 ,B 3 . Let B=B 1 ×B 2 ×B 3 and let OB. Let τ O be the map from B into the neutral component Jac(C)() 0 of the set of real points of the jacobian of C, defined by letting τ O (P) be the divisor class of the divisor P i -O i . Then, τ O is a bijection. We show that this allows an explicit geometric description of the group law on Jac(C)() 0 . It generalizes the classical geometric description of the group law on the neutral component of the set of real points of the jacobian of a cubic curve. If the quartic curve is defined over a real number field then one gets a geometric description of a subgroup of its Mordell-Weil group of index a divisor of 8.

@article{JTNB_2002__14_1_249_0,
     author = {Huisman, Johannes},
     title = {A group law on smooth real quartics having at least $3$ real branches},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {249--256},
     publisher = {Universit\'e Bordeaux I},
     volume = {14},
     number = {1},
     year = {2002},
     zbl = {1019.14014},
     mrnumber = {1926001},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2002__14_1_249_0/}
}
Huisman, Johan. A group law on smooth real quartics having at least $3$ real branches. Journal de Théorie des Nombres de Bordeaux, Tome 14 (2002) no. 1, pp. 249-256. http://www.numdam.org/item/JTNB_2002__14_1_249_0/

[1] C. Ciliberto, C. Pedrini, Real abelian varieties and real algebraic curves. Lectures in real geometry (Madrid, 1994), 167-256, de Gruyter Exp. Math. 23, de Gruyter, Berlin, 1996. | MR 1440212 | Zbl 0895.14013

[2] G. Fichou, Loi de groupe sur la composante neutre de la jacobienne d'une courbe réelle de genre 2 ayant beaucoup de composantes connexes réelles. Manuscripta Math. 104 (2001), 459-466. | MR 1836107 | Zbl 1033.11031

[3] G. Fichou, Loi de groupe sur la composante neutre de la jacobienne d'une courbe réelle hyperelliptique ayant beaucoup de composantes connexes réelles, (submitted).

[4] G. Fichou, J. Huisman, A geometric description of the neutral component of the Jacobian of a real plane curve having many pseudo-lines, (submitted).

[5] A. Harnack, Über die Vieltheiligkeit der ebenen algebraischen Curven. Math. Ann. 10 (1876), 189-198. | JFM 08.0317.04 | MR 1509883

[6] J. Huisman, Nonspecial divisors on real algebraic curves and embeddings into real projective spaces. Ann. Math. Pura Appl., to appear. | Zbl 1072.14072

[7] J. Huisman, On the neutral component of the Jacobian of a real algebraic curve having many components. Indag. Math. 12 (2001), 73-81. | MR 1908140 | Zbl 1014.14027

[8] J.W. Milnor, Topology from the differentiable viewpoint. Univ. Press, Virginia, 1965 | MR 226651 | Zbl 0136.20402

[9] J.H. Silverman, The arithmetic of elliptic curves. Grad. Texts in Math. 106, Springer-Verlag, 1986. | MR 817210 | Zbl 0585.14026